MAUDE Adverse Event Report: MOLTENO OPHTHALMIC LTD. MOLTENO3; GLAUCOMA DRAINAGE DEVICE

MOLTENO OPHTHALMIC LTD. MOLTENO3; GLAUCOMA DRAINAGE DEVICE
Model Number SS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Vision (2139); Choroidal Hemorrhage (4810)
Date of Event 04/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 14 jul 2023, nova eye, inc.Became aware of a reported adverse event for the molteno3 glaucoma drainage device, ss-185 which nova eye, inc.Imports and distributes in usa.Date of implant was (b)(6) 2023.Patient details obtained indicate a post suprachoroidal hemorrhage occurred on (b)(6) 2023 in the patients right eye due to the opening of the glaucoma tube and ligation suture.Consequence for the patient was loss of vision.The outcome anticipated by the surgeon was long-term poor vision.The initial report received by nova eye indicated that two patients had experienced hypotony and loss of vision as a result of a molteno gdd implant.However, during follow up with the surgeon, only one patient details were provided.No indication of hypotony was included in these details.The patients pre-op pressure was 30mmhg in right eye.Post-op pressure ranged from 38 to 47mmhg on maximum topical medication.Fda report delayed due to initial incorrect assessment of this event as not reportable.Nova eye, inc.(importer) and molteno ophthalmic ltd, (manufacturer) are subsidiaries of nova eye medical ltd.

Brand Name
MOLTENO3
Common Device Name
GLAUCOMA DRAINAGE DEVICE
Manufacturer (Section D)
MOLTENO OPHTHALMIC LTD.
152 fredrick street
dunedin, 9016
NZ  9016
MDR Report Key19915612
Report Number3005641545-2024-00025
Device Sequence Number20644134
Product Code KYF
UDI-Device Identifier09419196000212
UDI-Public09419196000212
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
Report Date (Section F) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSS
Device Catalogue NumberSS185
Device Lot NumberSS2022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/14/2023
Device Age1 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer08/29/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient Weight120 KG